I am day 3 following an active fx treatment. The procedure went fine and the first two days were what I expected. Last night I woke up with very itchy, hot, red skin on my neck chest and face making it impossible to sleep. I took some meds and dozed on and off for a few hours but the symptoms seem worse today and there are bumps under the skin and the itching is very intense. More so around my chest and neck. I am taking Valtrax and am following all instructions carefully. Normal or not? Help!
Day 3 After ActiveFX. Very Itchy, Hot, Have Bumps Under my Skin - Is This Normal?
Doctor Answers 2
Post Active FX Itchy Bumps
Thank you for your question. This is normal with some people. Some have a more profound response. We usually put them on Hydroxyzine if the itching is severe or on Benadryl 50mg every 6-8 hours. Sometimes the creams can be irritating and especially Aquaphor seems to be very irritating to skin. Plain white petrolatum seems to be less problematic. The least problematic is just cold compresses, but they require more work. I hope this helps!
Have a question? Ask a doctor
Itching after Active Fx
I have performed CO2 laser since its inception in the mid 90's. Itching, sometimes severe, can occur as healing sets in. However superficial yeast infections can also occur around this time and can cause red bumps, heat and itching. This definitely needs some follow up with your doctor. For simple itching I recommend that my patients take oral benadryl and I prescribe a low potency topical steroid. When yeast is involved I add vinegar soaks (a teaspoon of vinegar in a cup of cool water) and an oral anti-yeast prescription medication. A third possibility would be a bacterial infection. These are uncommon and would necessitate an antibiotic. Only a follow up with your doctor will get you on the right track.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.